Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 77, NWS Northern Indiana

May 22, 2000Kosciusko County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 22, 2000, 3:27 PM EST for Kosciusko County, Wabash County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2000, 3:27 PM EST (20:27 UTC)
Expired
May 22, 2000, 4:10 PM EST
In force
43 min
Issued by
NWS Northern Indiana
Area
Whole counties

Counties Kosciusko County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 36 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS53 KIWX 222028
SVRFWA
INC085-169-222110-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EST MON MAY 22 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KOSCIUSKO COUNTY IN INDIANA
  NORTHERN WABASH COUNTY IN INDIANA

* UNTIL 410 PM EST

* AT 320 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF SILVER LAKE...OR ABOUT 11
  MILES WEST OF NORTH MANCHESTER...MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...      
  SILVER LAKE 
  NORTH MANCHESTER
  

WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK 
SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:41 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, May 22, 1:41 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EST MON MAY 22 2000

COMPLEX PATTERN NEXT COUPLE DAYS AS SHRTWVS MOVE QUICKLY IN NW
FLOW. TNGT WEAK BOUNDARY NEAR IL/IN BORDER WITH SFC LOW OVER WI
ASSOCIATED WITH WEAK VORT AXIS MOVING ACROSS LAKES. SHWRS
NOW HEADING ACROSS CWA WITH BACK EDGE OVER LAKE MI. WILL DECIDE
BEFORE ISSUE WHETHER POPS NEEDED NW CWA...WILL KEEP HIGH CHC
GOING MAINLY BEFORE MDNT EAST. FOR SOUTHERN GRP WILL GO HIGH CHC
POPS ALL NIGHT AS ANOTHER SHRTWV QUICKLY MOVES SE FROM PLAINS
TNGT WITH MCS DEVELOPMENT OVER IL INTO THE SRN OH VLLY WHICH MAY
BRUSH SRN ZNS LATER TNGT. TUE MUCH DEPENDS ON WHERE BOUNDARIES FROM
PREVIOUS CONVECTION COMBINED WITH SLIGHTLY STRONGER FRONT AND
ANOTHER UPPER SYSTEM MOVE ACROSS REGION. LOOKS LIKE SOUTH AND EAST
CWA WILL HAVE BEST INSTABILITY...UVV...AND LLVL CONVERGENCE SO WILL
GO LIKELY SOUTH AND GOOD CHC EAST LESSENING TOWARD SBN. BETWEEN
SYSTEMS TUE NIGHT...THEN SIGNIFICANT HGHT FALLS ON WED AS STRONG
SHRTWV DIGS INTO LAKES. MUCH LESS INSTABILITY WED THAN WE WILL
HAVE TUE FOR SYSTEM TO WORK WITH BUT WITH GOOD DYNAMICS IN LATE MAY
WILL GO ABOVE FWC POPS TOWARD HIGHER FAN. FAN/FWC SHOW LITTLE
DIFFERENCE AND A BLEND LOOKED REASONABLE. IN EXTENDED BEST RAIN CHC
LOOKS TO BE FRI NITE INTO SAT. WILL LEAVE FRI PERIOD DRY FOR NOW AS
WARM ADVECTION PRECIP MAY STAY WEST UNTIL LATER FRI NITE.

.IWX...NONE.

RES

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:27 PM ESTSevere Thunderstorm WarningIWXAllen43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.